Montana, 2011Flooding in Montana, May 29 to 31, 2011
May 29 to 31, 2011 · NWS GGW · 4 events in 4 counties and zones
An additional two inches of rain fell across the area, bringing flooding to creeks and streams in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An additional two inches of rain fell across the area, bringing flooding to creeks and streams in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 29, 8:13 PM MST, 3 hours 42 minutes earlier.
Area forecast discussion, May 29, 8:13 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
913 PM MDT SUN MAY 29 2011
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
STILL SOME UNCERTAINTY AS TO THE EXACT TRACK OF THE UPPER LEVEL
STORM SYSTEM CURRENTLY WORKING NORTHWARD OUT OF THE GREAT BASIN.
HOWEVER THAT WILL GENERALLY HAVE AN IMPACT ON PRECIPITATION
AMOUNTS AND NOT PRECIPITATION CHANCES AS ALL AREAS WILL SEE RAIN
BY LATE TONIGHT...CONTINUING THROUGH THE DAY MONDAY. PERIODS OF
HEAVY RAIN ARE EXPECTED AND FLOOD WATCHES AND WARNINGS REMAIN IN
EFFECT ACROSS THE AREA. WINDS WILL INCREASE LATE TONIGHT OUT OF
THE EAST TO NORTHEAST. EXPECT WINDY CONDITIONS ON FORT PECK LAKE
BY MIDNIGHT WITH GUSTS UP TO 45 MPH EXPECTED ON MONDAY. A LAKE
WIND ADVISORY HAS BEEN POSTED BEGINNING AT 6 AM MONDAY MORNING
THROUGH MONDAY EVENING. OVERALL FORECAST WAS IN GOOD SHAPE.
LOWERED TEMPERATURES A FEW DEGREES BASED ON LATEST TRENDS AND
GUIDANCE. MOST LOCATIONS WILL SEE LOWS IN THE 40S OVERNIGHT.
INCREASED PRECIPITATION ACCUMULATIONS FOR TONIGHT THROUGH
TOMORROW. LATEST MODELS SHOWING 1 TO 3 INCHES OF ACCUMULATION
POSSIBLE OVER MUCH OF THE AREA BY TUESDAY MORNING. CHAMBERS
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
SHORT WAVE RIDGE BUILDING OVER THE AREA TUESDAY NIGHT AND WILL
BRING DRY WEATHER THROUGH MIDDAY WEDNESDAY. ANOTHER UPPER LOW WILL
BEGIN MOVING ONTO THE WEST COAST WEDNESDAY AND WILL CAUSE THE FLOW
ALOFT TO BEGIN BACKING. THIS WILL ALLOW ENERGY TO PUSH ACROSS THE
WESTERN ZONES AND BRING A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS. CHANCES OF PRECIPITATION WILL SPREAD EASTWARD ON
THURSDAY AS THE WEST COAST TROUGH SETS UP OVER MONTANA. AFTERNOON
HEATING ALONG WITH UPPER LIFT AND AMPLE LOW LEVEL MOISTURE WILL
COMBINE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA.
CONTINUED A DRY FORECAST FOR SATURDAY AND SUNDAY BUT AS A SPLIT
FLOW SETS UP ACROSS THE AREA. TEMPERATURES WARMING THROUGH THE
PERIOD AND SHOULD REACH ABOVE NORMAL ON THURSDAY. SLIGHTLY COOLER
AIR MOVING BACK INTO THE AREA FOR FRIDAY THROUGH THE WEEKEND BUT
SEASONAL VALUES ARE EXPECTED. RICHMOND
&&
.AVIATION...
A STORM SYSTEM MOVING NORTH OUT OF WYOMING WILL SPREAD RAIN AND
IFR CONDITIONS NORTHWARD THIS EVENING. EXPECT CEILINGS TO DECREASE
TO IFR OVER SOUTHERN AREAS BY MIDNIGHT...SPREADING NORTH TO THE
HIGHLINE BY 10Z. PERIODS OF HEAVIER RAIN WILL PRODUCE LOCALIZED
LIFR OR LOWER CONDITIONS. EAST TO NORTHEAST WINDS WILL INCREASE
LATE TONIGHT INTO TOMORROW MORNING...WITH GUSTS OVER 25KTS
EXPECTED BY 16Z. CHAMBERS
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR CENTRAL AND SOUTHEAST
PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...
WESTERN ROOSEVELT...PETROLEUM...GARFIELD...MCCONE...RICHLAND...
DAWSON...PRAIRIE...WIBAUX...NORTHERN PHILLIPS...SOUTHWEST
PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT.
LAKE WIND ADVISORY FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT
FOR FORT PECK LAKE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 29, 3:23 PM MST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
423 PM MDT SUN MAY 29 2011
MTZ016>027-059>062-302230-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
423 PM MDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
FLOOD WARNINGS REMAIN IN EFFECT FOR THE MILK RIVER FROM TAMPICO
DOWNSTREAM TO THE CONFLUENCE WITH THE MISSOURI RIVER NEAR NASHUA.
A FLOOD WARNING ALSO CONTINUES FOR THE MUSSELSHELL RIVER DRAINAGE
AREA INCLUDING THE MUSSELSHELL RIVER. A FLOOD WARNING IS IN
EFFECT FOR THE YELLOWSTONE RIVER AT GLENDIVE. PLEASE SEE OUR
WEBSITE FOR FURTHER DETAILS ON THE FLOODING. FLOOD WATCH IS IN
EFFECT TONIGHT AS ANOTHER POTENT STORM SYSTEM MOVES INTO THE
AREA. PLEASE SEE OUR WEBSITE FOR FURTHER DETAILS ON THE FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY RAIN RAINFALL WILL CONTINUE OVER THE AREA WITH A TOTAL OF 1
TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH TUESDAY.
THE RAINFALL WILL CAUSE AREA CREEKS TO POTENTIALLY FLOW OUT OF
THEIR BANKS. THE RUNOFF WITH TAKE TIME TO REACH THE
MILK...MISSOURI AND YELLOWSTONE RIVERS AND FLOODING MAY CONTINUE
INTO THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Prairie
- When
- May 29, 11:55 PM MST to May 31, 12:06 PM MST
- Where
- Prairie County, 5.17 mi NW of Benz to 3.15 mi NNE of Terry
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 46.725, -105.554
Creeks and streams flowed out of their banks in some areas.
Flood, Richland
- When
- May 29, 11:55 PM MST to May 31, 12:06 PM MST
- Where
- Richland County, 6.04 mi NNE of Lambert to 5.42 mi SSE of Lambert
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 47.764, -104.582
Creeks and streams flowed out of their banks in some areas.
Flood, Dawson
- When
- May 29, 11:55 PM MST to May 31, 12:06 PM MST
- Where
- Dawson County, 8.1 mi WSW of Glendive Dawson Arpt to 7.79 mi NNW of Glendive Dawson Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 47.093, -104.963
Creeks and streams flowed out of their banks in some areas.
Flood, Wibaux
- When
- May 29, 11:55 PM MST to May 31, 12:06 PM MST
- Where
- Wibaux County, 1.83 mi NNW of Beaver Hill Dot to 5.79 mi W of St Phillip
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 47.026, -104.260
Creeks and streams flowed out of their banks in some areas.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Michigan, May 29, 20112 injured · $30 million · EF0 · 8 events
- Hail and Damaging Winds in Iowa, May 29, 20111 death · $15,000 · 1 in hail · 13 events
- Heat in Mississippi, May 29, 20111 death · 1 event
- Hail and Damaging Winds in Ohio, May 29, 20115 injured · $526,000 · 1.75 in hail · 18 events
- Tornado and Damaging Winds in Michigan, May 29, 2011$233,000 · EF1 · 35 events
- Wildfire in Texas, May 29 to 30, 20113 injured · $800,000 · 1 event
- Hail and Damaging Wind in Kansas, May 29, 2011$1.1 million · 2 in hail · 10 events
- Flash Flooding and Flooding in Illinois, May 29, 2011$555,000 · 1 in hail · 17 events
- Wildfire in Texas, May 29 to 30, 2011$800,000 · 1 event
- Damaging Winds in New York, May 29, 2011$184,000 · 56 kt wind · 19 events
- Hail and Damaging Wind in Nebraska, May 29, 2011$365,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Iowa, May 29, 2011$148,000 · 1.5 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322406, 322407, 322409, 322410.